Alert archive / Mississippi / Special Weather Statements in 2011

Special Weather Statement, NWS Memphis, TN

July 25, 2011Tate County, Mississippi

NWS Memphis, TN issued this special weather statement at Jul 25, 2011, 3:21 PM CDT for Tate County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 3:21 PM CDT (20:21 UTC)
Expired
Jul 25, 2011, 3:45 PM CDT
In force
24 min
Issued by
NWS Memphis, TN

County Tate County, MS

The radar

The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1756 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WWUS84 KMEG 252021
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT MON JUL 25 2011

MSZ001-008-012-252045-
TATE MS-PANOLA MS-DE SOTO MS-
321 PM CDT MON JUL 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

  SOUTH CENTRAL DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  NORTH CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5
MILES SOUTH OF HERNANDO AT 321 PM CDT...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DESOTO...PANOLA AND TATE COUNTIES...INCLUDING LOCATIONS
NEAR HERNANDO AND SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE AND ROBCO
LAKE.

&&

LAT...LON 3452 8982 3451 9013 3484 9017 3487 8989
TIME...MOT...LOC 2021Z 355DEG 12KT 3475 8999

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:10 PM CDT, 11 minutes earlier.

Area forecast discussion, Jul 25, 3:10 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
310 PM CDT MON JUL 25 2011

.DISCUSSION...

THE RELENTLESS JULY HEAT SHOWS NO LET UP WITH HEAT ADVISORIES
LIKELY BY MIDWEEK FOR MUCH OF THE AREA.

THUNDERSTORMS HAVE BEEN SLOW IN DEVELOPING THIS AFTERNOON...BUT
ARE FINALLY POPPING AROUND THE MEMPHIS METRO AREA. SURFACE BASED
CAPES HAVE CLIMBED TO BETWEEN 3000 AND 4000 J/KG ACROSS THE
MIDSOUTH. TEMPERATURES HAVE BEEN SLIGHTLY LOWER TODAY WITH THE
INCREASED CLOUD COVER...BUT HUMIDITY LEVELS HAVE BEEN EXTREMELY
OPPRESSIVE WITH SURFACE DEW POINTS IN THE UPPER 70S IN SOME
LOCATIONS. A FEW SPOTS HAVE CLIMBED TO THE CRITICAL 105 DEGREE
HEAT INDEX BUT IT HAS NOT BEEN PERSISTENT ENOUGH TO NECESSITATE A
HEAT ADVISORY...ESPECIALLY WITH SHOWERS NOW DEVELOPING. THE SURFACE
TROUGH THAT MOVED INTO THE AREA EARLIER THIS MORNING HAS BECOME
INDISCERNIBLE BUT PROBABLY LIES SOMEWHERE ALONG THE TN AND MS
BORDER.

FOR TONIGHT...THE SURFACE TROUGH WILL PUSH TO THE SOUTH ALONG WITH
THE ASSOCIATED VERY WEAK UPPER LEVEL TROUGH. CONVECTION IS
EXPECTED TO CONTINUE TO INCREASE ACROSS NORTH MS AND EAST CENTRAL
AR THIS AFTERNOON BEFORE DIEING OUT THIS EVENING. LOCALLY HEAVY
RAIN AND LOCALIZED FLOODING ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING ARE THE MAIN THREATS FROM THESE STORMS. IN ADDITION...THERE
IS THE POSSIBILITY OF ISOLATED DAMAGING WINDS WITH THE MOST INTENSE
STORMS.

MODELS ARE IN AGREEMENT THAT DRY AIR ALOFT WILL SPREAD INTO THE
MIDSOUTH TUESDAY AND WEDNESDAY AS UPPER LEVEL HIGH PRESSURE
SPREADS INTO THE REGION FROM THE WEST. THIS WILL SET UP ANOTHER PERIOD
OF VERY HOT WEATHER. 925 MB TEMPERATURES WILL CLIMB TO AROUND 28
DEGREES CELSIUS BY WEDNESDAY WHICH SUPPORTS MAXIMUM SURFACE
TEMPERATURES IN THE UPPER 90S. THINK A HEAT ADVISORY WILL BE
LIKELY FOR MUCH OF THE AREA BY WEDNESDAY. MODELS ARE PRESENTLY
INDICATING ENOUGH MIXING TO KEEP TEMPERATURES BELOW EXCESSIVE HEAT
WARNING CRITERIA...BUT THIS WILL NEED TO BE MONITORED CLOSELY AS
MOS GUIDANCE MAY BE LOWERING SURFACE DEW POINTS TOO MUCH WITH THE
RECENT RAIN ACROSS PARTS OF THE AREA. CAN NOT RULE OUT A HEAT
ADVISORY BEING NEEDED AS EARLY AS TUESDAY FOR PARTS OF THE MS
RIVER DELTA WITH HEAT INDEX READINGS APPROACHING 105 DEGREES...BUT
WILL LET LATER SHIFTS TAKE A CLOSER LOOK AT THIS SINCE IT WILL
DEPEND ON HOW MUCH MIXING OCCURS WITH THE DRIER AIR ALOFT MOVING
INTO THE AREA.

THE UPPER LEVEL HIGH IS FORECAST TO MOVE TO THE EAST THURSDAY WITH
A SOUTHERLY FLOW DEVELOPING AND INCREASING MOISTURE ACROSS THE
MIDSOUTH. IN ADDITION...THE GFS IS SHOWING AN UPPER LEVEL
DISTURBANCE MOVING ALONG THE WESTERN PERIPHERY OF THE RIDGE ACROSS
WESTERN AREAS OF THE MIDSOUTH. THIS WILL LEAD TO A CHANCE OF
THUNDERSTORMS ESPECIALLY IN THE AFTERNOON AND EVENING.
HOWEVER...TEMPERATURES WILL REMAIN HOT WITH HEAT ADVISORIES
POSSIBLE. TOWARD THE END OF THE WEEKEND...UPPER LEVEL HIGH
PRESSURE TO THE WEST BEGINS TO DOMINATE MIDSOUTH WEATHER PLACING
THE AREA IN NORTHWEST FLOW WITH A CONTINUED CHANCE OF
THUNDERSTORMS BUT STILL HOT.

JCL

&&

.AVIATION...

18Z TAF CYCLE

AFTERNOON SITUATION STILL FAVORS WIDELY SCATTERED THUNDERSTORM
DEVELOPMENT. AREA SOUTH OF WALNUT RIDGE TO MILLINGTON TO IUKA ARE
FAVORED. STORMS HAVE NOT POPPED YET...BUT BEST DEVELOPMENT NOW IS
AROUND BATESVILLE AR.  SHOWERS AND THUNDERSTORMS THAT DEVELOP
WILL MOVE/DEVELOP SOUTHEAST 10 TO 15 MPH.  SOME STORMS THAT
DEVELOP WILL HAVE STRONG WINDS AND HEAVY DOWNPOURS.

WER

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  96  77  99 /  10  10  10  10
MKL  71  95  71  98 /  10  10  10  10
JBR  74  96  74  99 /  10  10  10  10
TUP  73  96  73  98 /  20  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 25, 2:55 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
255 PM CDT MON JUL 25 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
255 PM CDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG OR SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO
EARLY EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 40. VERY HEAVY
RAINFALL WITH LOCALIZED FLOODING AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE THE MAIN THREATS WITH THESE STORMS. IN
ADDITION...ISOLATED DAMAGING WINDS ARE POSSIBLE WITH THE MOST
INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY HOT AND HUMID CONDITIONS WILL RETURN BY THE MIDDLE OF THE WEEK
AND PERSIST INTO THIS WEEKEND. HEAT ADVISORIES OR EXCESSIVE HEAT
WARNINGS WILL LIKELY BECOME NECESSARY DURING THIS TIME PERIOD WITH
HEAT INDEX READINGS IN EXCESS OF 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

BRIEF SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

JCL

In the hours before

Special weather statement, Jul 25, 2:07 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT MON JUL 25 2011

MSZ001-TNZ088-251945-
DE SOTO MS-SHELBY TN-
207 PM CDT MON JUL 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...

  NORTHEASTERN DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTH CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES NORTHWEST OF OLIVE BRANCH AT 208 PM CDT...MOVING SOUTH AT 10
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR OLIVE
BRANCH...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3493 8974 3494 8997 3507 8997 3507 8973
TIME...MOT...LOC 1908Z 010DEG 3KT 3500 8985
Special weather statement, Jul 25, 2:55 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
255 PM CDT MON JUL 25 2011

TNZ088-252030-
SHELBY TN-
255 PM CDT MON JUL 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...

  SOUTH CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER SOUTHEAST MEMPHIS AT 256 PM CDT...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SHELBY COUNTY...INCLUDING LOCATIONS NEAR GERMANTOWN...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3500 8971 3500 8989 3510 8992 3513 8978
TIME...MOT...LOC 1956Z 344DEG 6KT 3506 8984
Special weather statement, Jul 25, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT MON JUL 25 2011

MSZ001-008-012-252045-
TATE MS-PANOLA MS-DE SOTO MS-
321 PM CDT MON JUL 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

  SOUTH CENTRAL DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  NORTH CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5
MILES SOUTH OF HERNANDO AT 321 PM CDT...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DESOTO...PANOLA AND TATE COUNTIES...INCLUDING LOCATIONS
NEAR HERNANDO AND SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE AND ROBCO
LAKE.

&&

LAT...LON 3452 8982 3451 9013 3484 9017 3487 8989
TIME...MOT...LOC 2021Z 355DEG 12KT 3475 8999

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:19 PM CDTFlash Flood WarningMEGYalobusha116 min
Jul 24, 9:14 PM CDTFlash Flood WarningMEGTallahatchie, Yalobusha2 hr
Jul 25, 2:07 PM CDTSpecial Weather StatementMEGDeSoto38 min
Jul 25, 3:54 PM CDTSpecial Weather StatementMEGTate36 min
Jul 25, 4:12 PM CDTSpecial Weather StatementMEGPanola33 min
Jul 25, 2:55 PM CDTSpecial Weather StatementMEGShelby35 min
Jul 25, 3:30 PM CDTSpecial Weather StatementMEGShelby30 min

Nearby

Special Weather Statements in Mississippi, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.